# SDR YAXA2015091404

- Difficulty date: September 6, 2015
- Submitted: September 14, 2015
- Operation: Air carrier
- Aircraft: N765KP
- Make and model: Piper PA-31-350
- Aircraft serial: 318253012
- Aircraft time: 10,151 hours
- Engine: Lyc LTIO540J2B
- Engine time: 8,563 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 05K21108
- Part serial: UNKNOWN
- Condition: Cracked
- Location: Rt Engine
- Part time: 1,475 hours
- Component: Engine, Lyc, LTIO540J2B
- Component part number: LTIO540J2B
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER FINDING NR 6 CYLINDER CRACKED, REFERENCE SDR YAX15091403, WE INSPECTED ALL OTHER CYLINDERS & FOUND NR 4 CRACKED AS WELL.  THE TELLTALE SIGN WAS BLUE FUEL STAINING BETWEEN THE 14TH & 15TH COOLING FINS ON THE TOP OF THE INTAKE PORT SIDE OF THE CYLINDER.  THE CRACKS START THERE & THEN PROGRESS.  SERVICE INSTRUCTION 1553 ADDRESSES THIS PROBLEM, BOTH BY ADVISING TECHNICIANS TO LOOK FOR CRACKING IN THE AREA & TO PREVENT THE PROBLEM FROM OCCURRING BY INSTALLING A FIN STABILIZER.  HOWEVER, THOUGH THAT BULLETIN WAS RELEASED OVER 2 YEARS AGO, MFG DOES NOT SHIP SPARE CYLINDERS WITH THE STABILIZER INSTALLED.  ALSO, HISTORICALLY THIS IS NOT A COMMON ISSUE.  THE DAMAGED CYLINDERS HAVE BEEN SENT TO MFG & OUR INVESTIGATION IS ONGOING.
